Adderall

I honestly believe things have gotten worse since my husband started taking Adderall. He started on the medication on 12/30/11 and by 1/3/2012 he was a totally different person and things have not been the same since. He is doom and gloom around the house, telling me things aren't going to work out between us, etc. What do you think??

I remember the first adjustment week being a bit rough

but for us it was more like my husband thought he could do anything.  He all of a sudden had all this energy and focus and seemed to think that he could build a house in the backyard with his bare hands.

Since you are well beyond the adjustment period that we noticed, I would advise going back to his doctor and discussing the med and/or dosage.  My understanding is that you see the doc once a month to get his prescription for these meds, so you definitely need to discuss other options.  

I guess there is a percentage of patients who meds do not work for, but there are a LOT of meds and med families to try before giving up entirely.

My Husbands Experience With Adderall

I am terribly sorry to hear that Adderall is not working out with your husband.  Mine began AdderallXR 20mg on January 6, 2012, after much thought and putting it off for at least 4 months.  We, maybe me, due to being in the medical field,  was just afraid to resort to such "serious" medication.  We reached a point though, where it was DIVORCE, or try the medication.  With the very first pill, I had my genuine husband back.  He was more attentive, had more energy, remembered things, didn't have ANY God awful temper outbursts....I could go on.  It has been a miracle for him!!!!!!!!  The only think I will say, is that after exactly one week, he seemed to be getting tired again, and it just didn't seem like it lasted long enough (very common).  We went back to the GP that prescribed it, and he immediately gave him a prescription for 25mg.  That tiny bit made such a difference!!!  We are going to go see the Psychiatrist this week that initially prescribed it in September.  We want to go over things with him.  Check on the dosage that the GP gave, and get his opinion on things, as that IS his specialty, and he prescribes the drug on a daily basis.  For a small copay, it's best to get another opinion, for peace of mind.

Keep trying wth the medication.  He may need a different dose, he may need an additional medication, he may need a different drug all together.  DO NOT give up, until you have exhausted all the options.  It can make the difference between marriage and divorce, as it did for us.  I wish you nothing but the best.  Please let us know how things are going.

P.S.  My husband also takes Wellbutrin 300 mg.  He started that in July 2011.

Adderall response

For some people, Adderall has the side effect of making them more emotional.  For your partner, this is a side effect of this specific medication (particularly when the dose is too high) which can be addressed by either lowering the dose or changing to another type of stimulant or to a non-stimulant.  Between 70-80% of adults can find a medication that helps them manage the symptoms of ADHD without side effects...but it often takes some experimentation with types and doses.